MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight: 47.3kg.
 
Event or Problem Description
It was reported that the rotawire and burr became twisted resulting in a rotawire separation.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified pulmonary artery (pa).First, ablation was performed using 1.5mm burr in the proximal pa.Treatment was then continued in the distal pa to proximal part using 3.0x210mm non bsc balloon catheter.The lesion was not fully dilated so a 2.5x20mm non bsc balloon catheter was used.The 1.5mm burr was then exchanged to a 1.25mm burr.It was noted the rotawire became trapped in the calcification of the artery and the rotawire became twisted when the burr was rotating.Rotawire separation occurred.There were two separated parts found in distal pa.Part of the separated wire was successfully in the proximal part using a snare.The other detached piece was unable to be retrieve, so it remained as it was.The procedure was completed with another of the same device.No further patient complications were reported.
 
Event or Problem Description
It was reported that the rotawire and burr became twisted resulting in a rotawire separation.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified pulmonary artery (pa).First, ablation was performed using 1.5mm burr in the proximal pa.Treatment was then continued in the distal pa to proximal part using 3.0x210mm non bsc balloon catheter.The lesion was not fully dilated so a 2.5x20mm non bsc balloon catheter was used.The 1.5mm burr was then exchanged to a 1.25mm burr.It was noted the rotawire became trapped in the calcification of the artery and the rotawire became twisted when the burr was rotating.Rotawire separation occurred.There were two separated parts found in distal pa.Part of the separated wire was successfully in the proximal part using a snare.The other detached piece was unable to be retrieve, so it remained as it was.The procedure was completed with another of the same device.No further patient complications were reported.It was further reported that the device was pulled out from the patient's body and there were no visible issue/damaged noted on the burr.The patient was stable after the procedure.
 
Additional Manufacturer Narrative
Patient weight: 47.3kg.Device evaluated by manufacturer: the device was returned for analysis.The advancer, handshake connections, sheath, coil, burr and annulus were microscopically and visually examined.Microscopic examination of the device revealed that the annulus was damaged and not rounded which is consistent with damage seen with the use of a rotawire.The coil is damaged inside of the burr.The coil is stretched.Functional testing was performed using a test rotawire.The test rotawire was attempted to be inserted into the burr tip and would not pass the damaged coils inside of the burr.The test wire was then inserted into the proximal end of the rotablator burr device and it advanced all the way through the device stopping at the damaged burr.Inspection of the remainder of the device presented no other damage or irregularities.
 
Additional Manufacturer Narrative
A4.Weight: 47.3kg.
 
Event or Problem Description

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9119323
Report Number2134265-2019-11606
Device Sequence Number2347037
Product Code MCW
UDI-Device Identifier08714729857808
UDI-Public08714729857808
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2020
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0022012785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Initial Date Received by Manufacturer 09/03/2019
Supplement Date Received by Manufacturer09/26/2019
10/27/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date10/08/2019
11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER- 2.5/20MM NSE; BALLOON CATHETER- 2.5/20MM NSE; BALLOON CATHETER- 2.5/20MM NSE; BALLOON CATHETER- 3.0/210MM RAPIDCROSS; BALLOON CATHETER- 3.0/210MM RAPIDCROSS; BALLOON CATHETER- 3.0/210MM RAPIDCROSS; BALLOON CATHETER- 2.5/20MM NSE; BALLOON CATHETER- 3.0/210MM RAPIDCROSS